Alert archive / California / Gale Watches in 2014

Gale Watch 4, NWS Eureka, CA

March 4, 2014

NWS Eureka, CA issued this gale watch at Mar 4, 2014, 3:01 AM PST. It took effect at Mar 5, 2014, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2014, 3:01 AM PST (11:01 UTC)
In effect from
Mar 5, 2014, 12:00 PM PST
Expired
Mar 4, 2014, 2:01 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WHUS76 KEKA 041101
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PST TUE MAR 4 2014

...GALE TO NEAR GALE CONDITIONS POSSIBLE LATE WEDNESDAY...

PZZ470-041900-
/O.CAN.KEKA.SC.Y.0019.000000T0000Z-140305T1000Z/
/O.NEW.KEKA.SC.Y.0020.140304T2300Z-140305T2000Z/
/O.NEW.KEKA.GL.A.0004.140305T2000Z-140306T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
301 AM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* WINDS...S INCREASING TO 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  AFTERNOON. TONIGHT...S 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  WED...S 20 TO 25 KT. GUSTS UP TO 35 KT IN THE AFTERNOON. WED
  NIGHT...S 20 TO 30 KT. GUSTS UP TO 40 KT IN THE EVENING.

* SEAS...WED...S 8 FT AT 9 SECONDS...AND W 5 FT AT 12 SECONDS. WED
  NIGHT...W 15 FT AT 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-041900-
/O.CAN.KEKA.SC.Y.0019.000000T0000Z-140305T1000Z/
/O.NEW.KEKA.SC.Y.0020.140305T0500Z-140306T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 AM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST
THURSDAY. 

* WINDS...S INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  EVENING AND OVERNIGHT. WED...S 20 TO 25 KT. GUSTS UP TO 30 KT IN
  THE AFTERNOON. WED NIGHT...S 15 TO 25 KT. GUSTS UP TO 30 KT IN
  THE EVENING.

* SEAS...WED...S 7 FT AT 9 SECONDS...AND W 5 FT AT 12 SECONDS. WED
  NIGHT...SW 14 FT AT 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-041215-
/O.CAN.KEKA.SC.Y.0019.000000T0000Z-140304T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
301 AM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
053 
WHUS76 KEKA 041853
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1053 AM PST TUE MAR 4 2014

...GALE TO NEAR GALE CONDITIONS POSSIBLE LATE WEDNESDAY...

PZZ470-050300-
/O.CON.KEKA.SC.Y.0020.140304T2300Z-140305T2000Z/
/O.CON.KEKA.GL.A.0004.140305T2000Z-140306T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1053 AM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON PST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* WINDS...S INCREASING TO 10 TO 20 KT WITH GUSTS UP TO 25 KT 
  THIS AFTERNOON. TONIGHT...S 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. WED...S 20 TO 25 KT. GUSTS UP TO 35 KT IN THE AFTERNOON. 
  WED NIGHT...S 20 TO 30 KT. GUSTS UP TO 40 KT IN THE EVENING. 

* SEAS...WED...S 8 FT AT 9 SECONDS...AND W 5 FT AT 12 SECONDS. 
  WED NIGHT...W 15 FT AT 14 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-050300-
/O.CON.KEKA.SC.Y.0020.140305T0500Z-140306T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1053 AM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM PST THURSDAY. 

* WINDS...S INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT 
  THIS EVENING AND OVERNIGHT. WED...S 20 TO 25 KT. GUSTS UP TO 
  30 KT IN THE AFTERNOON. WED NIGHT...S 15 TO 25 KT. GUSTS UP TO 
  30 KT IN THE EVENING. 

* SEAS...WED...S 7 FT AT 9 SECONDS...AND W 5 FT AT 12 SECONDS. 
  WED NIGHT...SW 14 FT AT 14 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
502 
WHUS76 KEKA 042201
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
201 PM PST TUE MAR 4 2014

...GALE TO NEAR GALE CONDITIONS WEDNESDAY AFTERNOON AND EVENING...

PZZ470-050615-
/O.CON.KEKA.SC.Y.0020.140304T2300Z-140305T2000Z/
/O.UPG.KEKA.GL.A.0004.140305T2000Z-140306T0600Z/
/O.NEW.KEKA.GL.W.0005.140305T2000Z-140306T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
201 PM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY. 

* WINDS...S 15 TO 25 KT WITH GUSTS UP TO 30 KT INCREASING TO 25 TO
  35 KT WITH GUSTS TO 45 KT WEDNESDAY AFTERNOON AND EVENING.

* SEAS...SOUTHERLY SHORT PERIOD WAVES BUILDING TO 8 TO 13 FEET
  WEDNESDAY AFTERNOON AND EVENING...THEN SUBSIDING OVERNIGHT. WESTERLY
  SWELL BUILDING WEDNESDAY NIGHT INTO THURSDAY PEAKING NEAR 15 FT
  AT 14 SECONDS THURSDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-050615-
/O.EXB.KEKA.SC.Y.0020.140305T0900Z-140305T2000Z/
/O.NEW.KEKA.GL.W.0005.140305T2000Z-140306T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
201 PM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY. 


* WINDS...S 15 TO 25 KT AFTER MIDNIGHT INCREASING TO 20 TO 30 KT
  WITH GUSTS TO 40 KT WEDNESDAY AFTERNOON AND EVENING.

* SEAS...SOUTHERLY SHORT PERIOD WAVES BUILDING TO 7 TO 11 FEET
  WEDNESDAY AFTERNOON AND EVENING...THEN SUBSIDING OVERNIGHT.
  WESTERLY SWELL BUILDING WEDNESDAY NIGHT INTO THURSDAY PEAKING
  NEAR 14 FT AT 14 SECONDS THURSDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-050615-
/O.EXB.KEKA.SC.Y.0020.140305T2000Z-140307T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
201 PM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 10 AM PST
FRIDAY. 

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 30 KT WEDNESDAY
  AFTERNOON AND EVENING. GUSTS TO 40 KT POSSIBLE NEAR CAPE MENDOCINO.

* SEAS...SOUTHERLY SHORT PERIOD WAVES BUILDING TO 5 TO 9 FEET
  WEDNESDAY AFTERNOON AND EVENING...THEN SUBSIDING OVERNIGHT.
  WAVES HIGHEST NEAR CAPE MENDOCINO. WESTERLY SWELL BUILDING
  WEDNESDAY NIGHT INTO THURSDAY PEAKING NEAR 13 FT AT 14 SECONDS
  THURSDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-050615-
/O.EXT.KEKA.SC.Y.0020.140305T0500Z-140307T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
201 PM PST TUE MAR 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM PST FRIDAY. 

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 30 KT WEDNESDAY
  AFTERNOON AND EVENING. GUSTS TO 40 KT POSSIBLE IN THE NORTHERN
  PORTION.

* SEAS...SOUTHERLY SHORT PERIOD WAVES BUILDING TO 6 TO 10 FEET
  WEDNESDAY AFTERNOON AND EVENING...THEN SUBSIDING OVERNIGHT.
  WAVES HIGHEST IN NORTHERN PORTION. WESTERLY SWELL BUILDING
  WEDNESDAY NIGHT INTO THURSDAY PEAKING NEAR 14 FT AT 14 SECONDS
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 3, 11:05 PM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 3, 11:05 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1105 PM PST MON MAR 3 2014

.SYNOPSIS...RAIN HAS BEGUN TO TAPER ACROSS NW CALIFORNIA THIS
EVENING AND WILL CONTINUE TO DO SO OVERNIGHT. TUESDAY WILL BRING A
BRIEF REPRIEVE FROM THE RAIN BEFORE THE NEXT SYSTEM BEGINS TO
IMPACT THE REGION TUESDAY NIGHT AND WEDNESDAY. EXPECT COPIOUS
AMOUNTS OF RAIN ON WEDNESDAY.

&&

.UPDATE...EVENING SATELLITE AND RADAR SHOW AN END TO THE STEADY
RAIN. WHILE PERIODS OF RAIN REMAIN POSSIBLE OVERNIGHT, MODELS ARE
INDICATING A GENERAL DRYING TREND THROUGH MUCH OF TUESDAY. THE
EVENING UPDATE IS MAINLY FOR LOWERING OF POPS FOR OVERNIGHT, BUT
HAVE KEPT THE WORDING OF OCCASIONAL RAIN. QPF REMAINS SIMILAR WITH
ONLY ANOTHER HUNDREDTH OR SO EXPECTED, MAX. FOCUS CONTINUES TO
REMAIN ON WEDNESDAY. BFG

&&

.PREV DISCUSSION......ISSUED AT 323 PM PST...

SYNOPSIS...WET WEATHER WILL CONTINUE THROUGH THIS EVENING AS
ANOTHER DISTURBANCE BRINGS RAIN TO NORTHWEST CALIFORNIA. BRIEF
DRYING TUESDAY BEFORE A STRONGER...WETTER STORM IMPACTS THE REGION
ON WEDNESDAY.

SHORT TERM (TONIGHT THROUGH THURSDAY)...A COUPLE OF DIFFERENT
DISTURBANCES HAVE IMPACTED THE AREA TODAY. THE FIRST SHORTWAVE
MOVED THROUGH OVERNIGHT INTO THIS MORNING BRINGING RAINFALL
RANGING FROM 1 TO 3 INCHES IN THE MOUNTAINS OF DEL NORTE
COUNTY...TO AROUND A HALF INCH AROUND HUMBOLDT BAY AND SOUTHERN
MENDOCINO COUNTY...TO AS MUCH AS 4 INCHES IN THE KING RANGE. A
SECOND SHORTWAVE HAS ALREADY MOVED ONSHORE AS EVIDENT FROM RADAR
AND IR SATELLITE DATA. RAIN RATES HAVE BEEN AS HIGH AS 0.40 TO
0.75 INCHES/HOUR ACROSS NORTHERN MENDOCINO COUNTY THIS AFTERNOON.
MOST OF THE RAIN WILL BE FOCUSED FROM AREAS SOUTH OF HUMBOLDT BAY
OVERNIGHT WITH PRECIPITATION TAPERING OFF TO SHOWERS TUESDAY...AS
SHORTWAVE RIDGING BUILDS IN OVER THE AREA. ANOTHER HALF OF AN INCH
TO LOCALLY 1 TO 3 INCHES IN SOUTHWEST FACING TERRAIN CAN BE
EXPECTED THROUGH THE OVERNIGHT WITH THE HEAVIEST RAIN FOCUSED
ACROSS NORTHERN MENDOCINO AND SOUTHERN HUMBOLDT AND TRINITY
COUNTIES. AREAS NEAR HUMBOLDT BAY WILL LIKELY SEE SOME RAIN
SHADOWING AS WINDS REMAIN OUT OF THE SOUTH.

THE NEXT RAIN PRODUCER IS PROGGED TO APPROACH NORTHWEST CALIFORNIA
TUESDAY NIGHT AS A WARM FRONT ASSOCIATED WITH A LOW PRESSURE
SYSTEM. DIFFERENCES REMAIN IN TIMING BETWEEN THE GFS AND
NAM...WITH THE NAM BRINGING IN PRECIPITATION ABOUT 6 TO 12 HOURS
EARLIER THAN THE GFS. HAVE LEANED TOWARDS THE GFS AS IT HAS BEEN
MORE CONSISTENT WITH THIS SYSTEM. MOISTURE CONTINUES TO LOOK
GOOD...WITH PWAT VALUES OF 1.25 TO 1.5 INCHES FOCUSED OVER
NORTHWEST CALIFORNIA. THIS IS FURTHER EVIDENT BY HIGH VALUES OF
IVT AND RETURN INTERVALS OF WV TRANSPORT AT 00Z THURSDAY OVER DEL
NORTE COUNTY OUTSIDE OF CLIMATOLOGY. HOWEVER...THE FOCUS OF THE
BEST DEEP LAYER MOISTURE LOOKS TO BE SHORT LIVED. RAIN AMOUNTS
LOOK TO RANGE FROM 1 TO 3 INCHES IN DEL NORTE COUNTY...TO 0.50 TO
1.5 INCHES ELSEWHERE. GUSTY SOUTHERLY WINDS WILL ACCOMPANY THIS
SYSTEM...ALTHOUGH WINDS LOOK TO REMAIN BELOW ADVISORY CRITERIA.
SNOW LEVELS LOOK TO REMAIN ABOVE 6K FEET THROUGH
WEDNESDAY...BEFORE A COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED
SYSTEM BRINGS IN SLIGHTLY COOLER TEMPERATURES AND LOWER SNOW
LEVELS WITH SHOWERS FOR THURSDAY. STP

LONG TERM (THURSDAY NIGHT THROUGH MONDAY NIGHT)...SHOWERS WILL
DIMINISH THURSDAY NIGHT AS THE SYSTEMS PULLS OUT OF THE AREA. MODELS
ARE IN GOOD AGREEMENT ON THE IDEA THAT A SHORTWAVE RIDGE BUILDS INTO
THE AREA FOR FRIDAY. DEPENDING ON HOW QUICKLY THE HIGH CLOUDS MOVE
OUT OF THE AREA...THERE WILL LIKELY BE A CHANCE FOR SOME FOG TO FORM
IN THE VALLEYS DUE TO THE RECENT RAINFALL. THERE ARE SOME
INDICATIONS OF SOME WARM ADVECTION CLOUDS...BUT THESE DONT LOOK
TOO LIKELY AT THIS POINT. FRIDAY NIGHT WILL REMAIN DRY.

SATURDAY...MODELS HAVE SPED UP THE NEXT SYSTEM FAIRLY SIGNIFICANTLY.
CURRENT MODEL RUNS OF THE GFS AND ECMWF ARE SHOWING SOME PRECIP
STARTING LATE SATURDAY AFTERNOON IN DEL NORTE COUNTY AND SLOWLY
SPREADING SOUTH THROUGH THE NIGHT. WITH THE SYSTEM COMING IN
SOONER...THE SOUTHERLY WINDS LOOK TO INCREASE SATURDAY MORNING...SO
REMOVED FOG FROM THE FORECAST. SUNDAY THE RAINFALL WILL TAPER OFF
AT SOME POINT DURING THE DAY...ALTHOUGH AT THIS POINT IT IS
DIFFICULT TO PINPOINT A TIME. THIS TIMING WAS SIGNIFICANTLY FASTER
THAN PREVIOUS MODEL RUNS WERE SHOWING...HOWEVER THERE WAS GOOD
AGREEMENT BETWEEN THE MODELS AND THEY WERE SIMILAR TO THE 00Z GFS RUN
FROM LAST NIGHT. SO...CONFIDENCE IS MODERATE AT THIS POINT. SUNDAY
NIGHT INTO MONDAY SHOWERS WILL GRADUALLY TAPER OFF. RAINFALL
AMOUNTS MAY BE LOCALLY HEAVY WITH THESE RAINS...HOWEVER THE
PATTERN REMAINS FAIRLY ACTIVE WITH THE SYSTEMS ONLY BEING OVER THE
AREA FOR A FAIRLY SHORT TIME. MKK

AVIATION...MVFR TO LIFR CONDITIONS WILL PREVAIL AT KCEC, KACV AND
KUKI THROUGH TONIGHT AS SHOWERS MOVE ACROSS THE AREA AT TIMES
REDUCING CEILINGS AND/OR VISIBILITIES TO THE LOWER IFR AND LIFR
CONDITIONS AT TIMES.  MODERATE AND GUSTY SOUTHERLY WINDS ARE
OCCURRING AT KCEC THIS AFTERNOON. LIGHT TO MODERATE SOUTHERLY WINDS
WILL OCCUR AT KCEC, KACV AND KUKI OVERNIGHT TONIGHT.

MARINE...A SERIES OF STORMS IMPACTING THE PACIFIC NORTHWEST WILL
PRODUCE SOUTHERLY WINDS AND ELEVATED SEAS ACROSS THE WATERS INTO
THURSDAY. GUSTS NEAR GALE FORCE ARE POSSIBLE NORTH OF CAPE MENDOCINO
ON WEDNESDAY DUE TO A COLD FRONT PASSING ACROSS THE WATERS. THE
WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY AS A HIGH PRESSURE
RIDGE BUILDS ACROSS THE REGION RELAXING THE PRESSURE GRADIENT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 PM PST TUESDAY PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST WEDNESDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 3, 3:25 PM PST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
325 PM PST MON MAR 3 2014

CAZ001>004-076-042330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
325 PM PST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:01 AM PSTSmall Craft AdvisoryEKA57 hr
Mar 4, 2:01 PM PSTGale WarningEKA31 hr
Mar 4, 2:56 PM PSTWind AdvisoryEKA31 hr

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.